Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 183, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jul 15, 2013, 3:25 PM EDT for Montgomery County, Treutlen County, Wheeler County, Georgia. It took effect at Jul 15, 2013, 4:30 PM EDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2013, 3:25 PM EDT (19:25 UTC)
- In effect from
- Jul 15, 2013, 4:30 PM EDT
- Expired
- Jul 17, 2013, 9:43 AM EDT
- In force
- 41 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Montgomery County, GA, Treutlen County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River at Highway 280 near Mount Vernon (MTVG1). The gauge peaked at 16.18 ft at Jul 16, 2013, 7:00 AM EDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02224500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
248 WGUS42 KFFC 151925 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT MON JUL 15 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND WHEELER COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC209-283-309-160925- /O.NEW.KFFC.FL.W.0183.130715T2030Z-130717T1800Z/ /MTVG1.1.ER.130715T2030Z.130716T1800Z.130717T1200Z.NO/ 325 PM EDT MON JUL 15 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE OCONEE RIVER NEAR MOUNT VERNON. * FROM THIS AFTERNOON UNTIL WEDNESDAY AFTERNOON. * AT 3PM MONDAY THE STAGE WAS 15.9 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 16.8 FEET BY TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * AT 17.0 FEET...MINOR FLOODING CONTINUES AND EXPANDS INTO THE PASTURES AND WOODLANDS ALONG THE OCONEE RIVER. SOME HOMES ON DEAD RIVER ROAD IN THE SOUTH END OF MONTGOMERY COUNTY BECOME SURROUNDED BY WATER. WATER BEGINS TO COVER PORTIONS OF DEAD RIVER ROAD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 16.6 FEET ON OCT 20 1994. $$
6 follow-up statements
334 WGUS82 KFFC 152235 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 635 PM EDT MON JUL 15 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES LITTLE OCMULGEE RIVER NEAR SCOTLAND AFFECTING TELFAIR AND WHEELER COUNTIES OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND WHEELER COUNTIES GAC091-271-315-161235- /O.CON.KFFC.FL.W.0180.000000T0000Z-130717T1200Z/ /ABBG1.1.ER.130713T0655Z.130715T0130Z.130717T0600Z.NO/ 635 PM EDT MON JUL 15 2013 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE. * UNTIL WEDNESDAY MORNING. * AT 6 PM MONDAY THE STAGE WAS 12.5 FEET AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL... AND FALL BELOW FLOOD STAGE BY LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING. * AT 13 FEET...MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER CONTINUE TO EXPAND INTO THE FLOOD PLAIN. FLOODING OF THE NEARBY PARK AND PARKING LOT AT THE ABBEVILLE BOAT RAMP ALSO EXPANDS. $$ GAC271-309-161234- /O.CON.KFFC.FL.W.0182.000000T0000Z-000000T0000Z/ /SCTG1.1.ER.130714T1413Z.130715T0445Z.000000T0000Z.UU/ 635 PM EDT MON JUL 15 2013 THE FLOOD WARNING CONTINUES FOR THE LITTLE OCMULGEE RIVER NEAR SCOTLAND. * UNTIL FURTHER NOTICE. * AT 6 PM MONDAY THE STAGE WAS 12.4 FEET AND FALLING. * MINOR FLOODING IS OCCURRING AND IS FORECAST. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL... AND FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. * AT 12 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF THE WOODED WETLANDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 149. $$ GAC209-283-309-161234- /O.CON.KFFC.FL.W.0183.000000T0000Z-130717T1800Z/ /MTVG1.1.ER.130715T2217Z.130716T1800Z.130717T1200Z.NO/ 635 PM EDT MON JUL 15 2013 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR MOUNT VERNON. * FROM THIS EVENING UNTIL WEDNESDAY AFTERNOON. * AT 6 PM MONDAY THE STAGE WAS 15.9 FEET AND RISING. * MINOR FLOODING IS FORECAST BY THIS EVENING. * FLOOD STAGE IS 16 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 16.5 FEET BY TUESDAY AFTERNOON. THE RIVER WILL THEN FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * AT 17 FEET...MINOR FLOODING CONTINUES AND EXPANDS INTO THE PASTURES AND WOODLANDS ALONG THE OCONEE RIVER. SOME HOMES ON DEAD RIVER ROAD IN THE SOUTH END OF MONTGOMERY COUNTY BECOME SURROUNDED BY WATER. WATER BEGINS TO COVER PORTIONS OF DEAD RIVER ROAD. $$
480 WGUS82 KFFC 160234 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1034 PM EDT MON JUL 15 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES LITTLE OCMULGEE RIVER NEAR SCOTLAND AFFECTING TELFAIR AND WHEELER COUNTIES OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND WHEELER COUNTIES GAC091-271-315-161634- /O.EXT.KFFC.FL.W.0180.000000T0000Z-130717T0900Z/ /ABBG1.1.ER.130713T0655Z.130715T0130Z.130717T0300Z.NO/ 1034 PM EDT MON JUL 15 2013 ...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE. * UNTIL LATE TUESDAY NIGHT. * AT 10 PM MONDAY THE STAGE WAS 12.4 FEET AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY LATE EVENING. * AT 12 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER BEGINS. THE WATER LEVEL REACHES THE TOP OF THE ABBEVILLE BOAT RAMP AND ALSO BEGINS TO FLOOD THE NEARBY PARK. $$ GAC271-309-161633- /O.CON.KFFC.FL.W.0182.000000T0000Z-000000T0000Z/ /SCTG1.1.ER.130714T1413Z.130715T0445Z.000000T0000Z.UU/ 1034 PM EDT MON JUL 15 2013 THE FLOOD WARNING CONTINUES FOR THE LITTLE OCMULGEE RIVER NEAR SCOTLAND. * UNTIL FURTHER NOTICE. * AT 10 PM MONDAY THE STAGE WAS 12.2 FEET AND FALLING. * THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING. * FLOOD STAGE IS 12 FEET. * AT 12 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF THE WOODED WETLANDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 149. $$ GAC209-283-309-161633- /O.CON.KFFC.FL.W.0183.000000T0000Z-130717T1800Z/ /MTVG1.1.ER.130716T0015Z.130716T1800Z.130717T1200Z.NO/ 1034 PM EDT MON JUL 15 2013 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR MOUNT VERNON. * UNTIL WEDNESDAY AFTERNOON. * AT 10 PM MONDAY THE STAGE WAS 16.1 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 16.8 FEET BY EARLY TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * AT 17 FEET...MINOR FLOODING CONTINUES AND EXPANDS INTO THE PASTURES AND WOODLANDS ALONG THE OCONEE RIVER. SOME HOMES ON DEAD RIVER ROAD IN THE SOUTH END OF MONTGOMERY COUNTY BECOME SURROUNDED BY WATER. WATER BEGINS TO COVER PORTIONS OF DEAD RIVER ROAD. $$
837 WGUS82 KFFC 160930 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT TUE JUL 16 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... LITTLE OCMULGEE RIVER NEAR SCOTLAND AFFECTING TELFAIR AND WHEELER COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND WHEELER COUNTIES GAC091-271-315-162330- /O.CON.KFFC.FL.W.0180.000000T0000Z-130717T0900Z/ /ABBG1.1.ER.130713T0655Z.130715T0130Z.130717T0300Z.NO/ 530 AM EDT TUE JUL 16 2013 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE. * UNTIL LATER TODAY. * AT 445 AM TUESDAY THE STAGE WAS 12.2 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 12.0 FEET. * AT 12.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER BEGINS. THE WATER LEVEL REACHES THE TOP OF THE ABBEVILLE BOAT RAMP AND ALSO BEGINS TO FLOOD THE NEARBY PARK. $$ GAC271-309-161000- /O.CAN.KFFC.FL.W.0182.000000T0000Z-130716T0930Z/ /SCTG1.1.ER.130714T1413Z.130715T0445Z.130716T0450Z.UU/ 530 AM EDT TUE JUL 16 2013 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE OCMULGEE RIVER NEAR SCOTLAND. * THIS TAKES AFFECT IMMEDIATELY. * AT 515 AM TUESDAY THE STAGE WAS 11.8 FEET...AND FALLING. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE TO FALL. * AT 12.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF THE WOODED WETLANDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 149. $$ GAC209-283-309-162330- /O.CON.KFFC.FL.W.0183.000000T0000Z-130717T1800Z/ /MTVG1.1.ER.130716T0015Z.130716T1800Z.130717T1200Z.NO/ 530 AM EDT TUE JUL 16 2013 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR MOUNT VERNON. * UNTIL WEDNESDAY AFTERNOON. * AT 5 AM TUESDAY THE STAGE WAS 16.1 FEET...AND RISING SLOWLY. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 16.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * AT 17.0 FEET...MINOR FLOODING CONTINUES AND EXPANDS INTO THE PASTURES AND WOODLANDS ALONG THE OCONEE RIVER. SOME HOMES ON DEAD RIVER ROAD IN THE SOUTH END OF MONTGOMERY COUNTY BECOME SURROUNDED BY WATER. WATER BEGINS TO COVER PORTIONS OF DEAD RIVER ROAD. $$
733 WGUS82 KFFC 161631 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1231 PM EDT TUE JUL 16 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND WHEELER COUNTIES GAC091-271-315-170000- /O.EXT.KFFC.FL.W.0180.000000T0000Z-130717T0000Z/ /ABBG1.1.ER.130713T0655Z.130715T0130Z.130716T1800Z.NO/ 1231 PM EDT TUE JUL 16 2013 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE. * UNTIL THIS EVENING. * AT 11AM TUESDAY THE STAGE WAS 12.0 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON. * AT 12.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER BEGINS. THE WATER LEVEL REACHES THE TOP OF THE ABBEVILLE BOAT RAMP AND ALSO BEGINS TO FLOOD THE NEARBY PARK. $$ GAC209-283-309-170630- /O.CON.KFFC.FL.W.0183.000000T0000Z-130717T1800Z/ /MTVG1.1.ER.130716T0015Z.130716T1800Z.130717T1200Z.NO/ 1231 PM EDT TUE JUL 16 2013 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR MOUNT VERNON. * UNTIL WEDNESDAY AFTERNOON. * AT 12PM TUESDAY THE STAGE WAS 16.2 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 16.0 FEET. * AT 16.0 FEET...FLOOD STAGE IS REACHED. THE FLOOD PLAIN BECOMES FLOODED. THESE CONDITIONS AFFECT MAINLY GRAZING LAND AND TIMBERLANDS. FLOOD WATERS REACH TOP OF BOAT RAMP ON WHEELER COUNTY SIDE OF OCONEE RIVER. $$
421 WGUS82 KFFC 162250 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 650 PM EDT TUE JUL 16 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND WHEELER COUNTIES GAC209-283-309-171250- /O.CON.KFFC.FL.W.0183.000000T0000Z-130717T1800Z/ /MTVG1.1.ER.130716T0015Z.130717T0000Z.130717T1200Z.NO/ 650 PM EDT TUE JUL 16 2013 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR MOUNT VERNON. * UNTIL WEDNESDAY AFTERNOON. * AT 6 PM TUESDAY THE STAGE WAS 16.1 FEET...AND FALLING. * MINOR FLOODING will continue. * FLOOD STAGE IS 16 FEET. * AT 16 FEET...FLOOD STAGE IS REACHED. THE FLOOD PLAIN BECOMES FLOODED. THESE CONDITIONS AFFECT MAINLY GRAZING LAND AND TIMBERLANDS. FLOOD WATERS REACH TOP OF BOAT RAMP ON WHEELER COUNTY SIDE OF OCONEE RIVER. $$ GAC091-271-315-162320- /O.CAN.KFFC.FL.W.0180.000000T0000Z-130717T0000Z/ /ABBG1.1.ER.130713T0655Z.130715T0130Z.130716T1800Z.NO/ 650 PM EDT TUE JUL 16 2013 THE FLOOD WARNING IS CANCELLED FOR THE OCMULGEE RIVER NEAR ABBEVILLE. * THIS TAKES AFFECT IMMEDIATELY. * AT 5 PM TUESDAY THE STAGE WAS 11.9 FEET...AND FALLING. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL. $$
089 WGUS82 KFFC 171343 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 943 AM EDT WED JUL 17 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN GEORGIA... OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND WHEELER COUNTIES GAC209-283-309-171413- /O.CAN.KFFC.FL.W.0183.000000T0000Z-130717T1800Z/ /MTVG1.1.ER.130716T0015Z.130716T1845Z.130717T1000Z.NO/ 943 AM EDT WED JUL 17 2013 THE FLOOD WARNING IS CANCELLED FOR THE OCONEE RIVER NEAR MOUNT VERNON. * THIS TAKES AFFECT IMMEDIATELY. * AT 9AM WEDNESDAY THE STAGE WAS 15.9 FEET...AND FALLING. * FLOOD STAGE IS 16 FEET. * THE RIVER WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 15, 2:02 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 15, 2:02 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 202 PM EDT MON JUL 15 2013 .PREV DISCUSSION... /ISSUED 1118 AM EDT MON JUL 15 2013/ .UPDATE... SLUG OF MOISTURE CONTINUES TO ADVECT WESTWARD OFF ATLANTIC AS IT ROTATES IN ALONG SOUTHERN EXTENT OF UPPER HIGH CENTERED OVER THE OHIO VALLEY. HAVE SEEN WIDESPREAD SHOWER DEVELOPMENT BEGIN TO FILL IN WITH ASSOCIATED MOISTURE AND HAS BEEN A BIT EARLIER THAN THOUGHT...SO HAVE ADJUSTED TO HIGHER POPS SOONER AND ALSO INCLUDED SOME LIKELY POPS IN PARTS OF THE SOUTH BASED ON RECENT HI-RES SOLUTIONS. WITH DECENT CU FIELD EXTENDING AREA-WIDE...TEMPS HAVE BEEN TRENDING COOLER SO HAVE BUMPED AFTERNOON MAX VALUES DOWN SLIGHTLY. OTHERWISE FORECAST LOOKS TO BE MOSTLY ON TRACK AND PREVIOUS DISCUSSION FOLLOWS... BAKER && PREV DISCUSSION... /ISSUED 740 AM EDT MON JUL 15 2013/ .SHORT TERM /TODAY THROUGH TUESDAY/... AXIS OF BETTER MOISTURE SHIFTING WEST OF THE CWA TODAY AS THE UPPER LOW CONTINUES TO DRIFT TO THE WEST...AND CENTER OF UPPER RIDGE REMAINS ANCHORED OVER THE OHIO VALLEY REGION. FORECAST MODEL SOUNDINGS SHOW THE PRECIPITABLE WATER DECREASING SOME THROUGH TUESDAY. HOWEVER DEEP EASTERLY FLOW WILL CONTINUE THROUGH THE SHORT TERM AND THIS SHOULD SUPPORT PLENTY OF CLOUDS...ESPECIALLY LATE NIGHT AND EARLY MORNING STRATUS. A MORE DIURNAL PATTERN FOR SHOWERS AND THUNDERSTORMS LOOKS REASONABLE WITH BEST CHANCES DURING THE AFTERNOONS AND EVENINGS. MAX TEMPERATURES SHOULD SHOW A WARMING TREND DURING THE SHORT TERM...AS INDICATED BY HIGH THICKNESS VALUES AND SOMEWHAT LESS COVERAGE IN SHOWERS/THUNDERSTORMS. NO WIDESPREAD FLASH FLOOD ISSUES EXPECTED THROUGH TUESDAY. 41 && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE ALOFT WILL BE OVER THE OH-MID MS VALLEYS TO START THE LONG TERM. A MOIST AIRMASS WILL STILL BE IN PLACE AS A DEEP EASTERLY FLOW PATTERN PERSISTS. THIS SHOULD ALLOW A MORE DIURNAL TENDENCY TO ANY CONVECTION TUESDAY NIGHT AND WEDNESDAY. THIS PATTERN LOOKS TO CONTINUE ON THURSDAY AND FRIDAY BUT WITH THE UPPER RIDGE WEAKENING AND THE UPPER FLOW BECOMING MORE WESTERLY FOR SATURDAY INTO MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FOR MOST AREAS THROUGH MONDAY WITH THE GREATEST COVERAGE IN THE AFTERNOON AND EVENING HOURS. THE POTENTIAL FOR SOME ENHANCEMENT FROM SHORT WAVE ENERGY WILL INCREASE FROM SATURDAY ON ALONG WITH DEEPER MOISTURE AVAILABLE. ALL IN ALL TEMPERATURES SHOULD GENERALLY BE CLOSE TO NORMAL WITH THE HIGHS SLIGHTLY BELOW NORMAL LATER IN THE PERIOD. BDL && .AVIATION... 18Z UPDATE... MAINLY BORDERLINE VFR TO MVFR CIGS THIS AFTERNOON EVENTUALLY LOWERING TO IFR AFTER 08Z TONIGHT. POTENTIAL FOR CIGS TO STAY LOW END MVFR AS WELL. SHOULD IMPROVE TO VFR AND SCATTER NEAR 5 KFT AFTER 16Z TUESDAY. SCATTERED SHOWERS EXPECTED THIS AFTERNOON WITH BEST POTENTIAL FOR THUNDERSTORMS BETWEEN 20-00Z. WINDS STAYING MAINLY EAST WITH SOME LOW END GUSTS POSSIBLE THIS AFTERNOON AND HIGHER POTENTIAL IN ANY TSRA ALONG WITH MVFR VSBYS. WINDS 5-7 KTS OVERNIGHT AND STAYING MAINLY 10 KTS OR LESS TUESDAY MAINLY OUT OF EAST AS WELL. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE IN OVERNIGHT CIGS. HIGH CONFIDENCE ALL ELSE. BAKER && .PRELIMINARY POINT TEMPS/POPS... ATHENS 85 70 89 71 / 40 20 20 10 ATLANTA 84 71 87 72 / 40 30 20 10 BLAIRSVILLE 83 64 89 67 / 30 20 20 20 CARTERSVILLE 86 70 89 68 / 40 30 20 10 COLUMBUS 87 72 91 72 / 50 30 30 10 GAINESVILLE 84 70 88 73 / 40 20 20 10 MACON 87 71 90 71 / 60 30 30 10 ROME 87 70 90 69 / 40 30 20 10 PEACHTREE CITY 85 70 88 69 / 50 30 20 10 VIDALIA 88 72 91 72 / 60 30 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41/BAKER LONG TERM....BDL AVIATION...BAKER
Hazardous weather outlook, Jul 15, 4:40 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 440 AM EDT MON JUL 15 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 440 AM EDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY INTO TONIGHT... WEATHER HAZARDS EXPECTED... BRIEF HEAVY RAIN...GUSTY WINDS AND LIGHTNING. DISCUSSION... A MOIST AIRMASS WILL CONTINUE OVER THE AREA CONTINUING THE CHANCE OF SHOWERS AND THUNDERSTORMS. EVEN THOUGH BRIEF HEAVY RAIN CAN BE EXPECTED...ADDITIONAL FLOODING IS NOT LIKELY. HOWEVER...WITH VERY WET SOILS OVER MUCH OF THE AREA...IT WILL NOT TAKE MUCH WIND TO DOWN TREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH SUNDAY...MOST SO IN THE AFTERNOON AND EVENING HOURS. THE POTENTIAL FOR LOCALIZED FLOODING WILL GENERALLY BE LOW. HOWEVER... ANY THUNDERSTORM WINDS COULD BLOW DOWN TREES DUE TO VERY WET SOIL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 15, 2:45 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT MON JUL 15 2013
GAZ083-096-097-109-151915-
245 PM EDT MON JUL 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TWIGGS...
LAURENS...BLECKLEY AND DODGE COUNTIES UNTIL 315 PM EDT...
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DEXTER...MOVING WEST AT 25 MPH.
WIND GUSTS OF 40 MPH...OCCASIONAL LIGHTNING AND HEAVY RAIN IS LIKELY
AS THESE STORMS MOVE ACROSS TWIGGS...LAURENS...BLECKLEY AND DODGE
COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE HARLOW...DUDLEY...DEXTER...CADWELL...CHESTER...
YONKERS...REBIE...ROWL AND...MONTROSE...GOLDSBORO...MAGNOLIA...
ROYAL...PORTER...COLEY STATION AND CARY.
&&
LAT...LON 3241 8348 3245 8350 3248 8349 3250 8352
3267 8344 3261 8325 3259 8323 3260 8320
3252 8294 3232 8303
TIME...MOT...LOC 1844Z 108DEG 20KT 3244 8310Special weather statement, Jul 15, 3:15 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT MON JUL 15 2013
GAZ074-083>085-095>097-151945-
315 PM EDT MON JUL 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON...
TWIGGS...LAURENS...JOHNSON...WILKINSON...BLECKLEY AND HOUSTON
COUNTIES UNTIL 345 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SPANN TO COLEY STATION...MOVING NORTHWEST
AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS
WASHINGTON...TWIGGS...LAURENS...JOHNSON...WILKINSON...BLECKLEY AND
HOUSTON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE LOVETT...MONTROSE...DUDLEY...PAULK...
GOLDSBORO...REBIE...ROYAL...PORTER...COLEY STATION...COCHRAN...
SPANN...WRIGHTSVILLE...CARY...DONOVAN AND CHAPPELLS MILL. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3264 8254 3256 8299 3233 8341 3253 8367
3260 8372 3261 8371 3264 8372 3267 8371
3268 8368 3266 8360 3270 8361 3273 8360
3285 8339 3293 8292
TIME...MOT...LOC 1914Z 125DEG 18KT 3268 8274 3262 8309
3244 8342The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:45 PM EDT | Special Weather Statement | FFC | Bleckley | 30 min |
| Jul 15, 3:15 PM EDT | Special Weather Statement | FFC | Bleckley, Johnson, Twiggs, Wilkinson | 30 min |
| Jul 15, 3:44 PM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 46 min |
| Jul 15, 4:15 PM EDT | Special Weather Statement | FFC | Dooly, Macon, Sumter | 45 min |
| Jul 15, 4:24 PM EDT | Special Weather Statement | FFC | Butts, Spalding | 51 min |
| Jul 15, 4:32 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro, Wilkes | 43 min |
| Jul 15, 5:20 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 40 min |
| Jul 15, 5:35 PM EDT | Special Weather Statement | FFC | Stewart | 25 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.